MAUDE Adverse Event Report: BECTON DICKINSON, S.A. 50 ML BD¿ ECCENTRIC LUER SLIP TIP SYRINGE CE MARK STERILE; PISTON SYRINGE

BECTON DICKINSON, S.A. 50 ML BD¿ ECCENTRIC LUER SLIP TIP SYRINGE CE MARK STERILE; PISTON SYRINGE
Model Number 300866
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using 50 ml bd¿ eccentric luer slip tip syringe ce mark sterile the stopper was distorted.There was no report of patient impact.The following information was provided by the initial reporter: distorted stopper.
 
Additional Manufacturer Narrative
Medical device expiration date: unknown.Device manufacture date: unknown one photo was provided to our quality team for investigation.The product was visually inspected and the stopper was verified to be incorrectly assembled, no other defects could be observed.Final products in this manufacturing line, for this reference are sampled and they are subjected to visual and functional inspections during the different manufacturing sub-processes according to procedures.As the lot involved in this incident is unknown, a device history review could not be performed.While we could not identify a direct issue, it was determined this incident occurred as a result of improper alignment of the plunger/stopper to the barrel during assembly.A camera system is used in the assembly machine to detect missing or improperly assembled stoppers.It is likely a failure in detection or rejection system prevented the product from being properly discarded.Complaints received for this defect and device will continue to be monitored by our quality team for signs of emerging trends one picture has been received to perform investigation.Complaint involves a 50 ml syringe with reference (b)(4) and lot number not known.Dhr from this product cannot be reviewed as no lot number was provided.Upon visual inspection of the picture received, it can be seen the stopper is not correctly assembled.No other defects can be noticed.This defect can appear when there is a misalignment of plunger-stopper-barrel in the assembly station during assembly process.In assembly stations of 50ll manufacturing lines there is a vision system to detect stoppers bad assembled or missing stopper.In case any is defective it is rejected automatically to scrap.In this case, vision system has not detected the failure, and no rejection was made to the bad part.According to information and picture received, the root cause of the nonconformance is likely related with a misalignment of plunger-stopper-barrel in the assembly station, and vision system that detects this failures, did not reject the defective device.Based on all the preventive measures and our stringent in ¿process inspection plan, we are certain that this should be an isolated issue and any recurrence is really unlikely based on no quality notification was opened during manufacturing process of this lot.Although manufacturing record cannot be reviewed, we can confirm that the root cause of the nonconformance is related with a misalignment of plunger-stopper-barrel in the assembly station and no rejection to the bad part was made per visual inspection of the sample.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our quality team regularly reviews the collected data for identification of emerging trends.

Brand Name
50 ML BD¿ ECCENTRIC LUER SLIP TIP SYRINGE CE MARK STERILE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14136405
Report Number3003152976-2022-00149
Device Sequence Number11835472
Product Code FMF
UDI-Device Identifier30382903008668
UDI-Public30382903008668
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number300866
Device Catalogue Number300866
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2022
Initial Report FDA Received Date04/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown